Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 2018, 4:14 PM CDT for Sabine County, Shelby County, Texas; De Soto Parish, Sabine Parish, Louisiana. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 3, 2018, 4:20 PM CDT
- In force
- 6 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties De Soto Parish, LA, Sabine Parish, LA, Sabine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
130
WFUS54 KSHV 032114
TORSHV
LAC031-085-TXC403-419-032145-
/O.NEW.KSHV.TO.W.0030.180403T2114Z-180403T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
414 PM CDT TUE APR 3 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern De Soto Parish in northwestern Louisiana...
Northwestern Sabine Parish in northwestern Louisiana...
Eastern Shelby County in eastern Texas...
Northern Sabine County in eastern Texas...
* Until 445 PM CDT
* At 414 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Shelbyville, or near Center, moving east at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Converse around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Huxley, Hurstown, James, Jordans Store and Toledo Bend Reservoir
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 9420 3194 9415 3193 9365 3155 9373
TIME...MOT...LOC 2114Z 280DEG 45KT 3181 9407
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
FB1 follow-up statement
467
WWUS54 KSHV 032120
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
420 PM CDT TUE APR 3 2018
LAC031-085-TXC403-419-032130-
/O.CAN.KSHV.TO.W.0030.000000T0000Z-180403T2145Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
420 PM CDT TUE APR 3 2018
...THE TORNADO WARNING FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN
SABINE PARISHES...EASTERN SHELBY AND NORTHERN SABINE COUNTIES IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 600 PM CDT for
northwestern Louisiana...and eastern Texas.
LAT...LON 3170 9420 3194 9415 3193 9365 3155 9373
TIME...MOT...LOC 2116Z 280DEG 45KT 3180 9398
$$
FBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 4:05 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 3, 4:05 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
405 PM CDT Tue Apr 3 2018
.DISCUSSION...
Two areas of convection are ongoing. Along and south of Interstate
20, a cluster of storms is moving east-northeast into Northwest
Louisiana and will eventually impact portions of North Central
Louisiana and Southern Arkansas. Surface-based CAPE values are
above 2000 J/kg, per the 18z KSHV sounding. This should be more
than enough instability to maintain updrafts and continue the
potential for large hail. Damaging winds will also be a threat
with these storms, especially if any bowing segments develop. Low
level shear profiles are not overly impressive, but isolated
tornadoes cannot be ruled out especially if any bookend vortex or
embedded supercell structures develop.
Farther to the north, a broken line of robust convection has
developed immediately ahead of an advancing cold front. Large hail
and damaging winds will also be the primary threats with this
activity. Similar to the environment farther south, low level
shear profiles are not very conducive for tornadoes. However, as
long as these cells remain semi-discrete, tornado potential cannot
be ruled completely out. As the expected QLCS becomes more solid,
the associated cold pool and the passage of an upper trough axis
should allow the cold front to surge southeast across the area
this evening. The severe weather threat with this system is a bit
more uncertain later tonight. The southern convective cluster may
overturn the atmosphere and decrease instability. This should
cause the intensity of the QLCS along the cold front to diminish
somewhat as it progresses farther southeast. Re-intensification
may occur across our farther south and east Louisiana parishes
depending on the progress of the first complex. In short, it's
quite the messy scenario tonight. The last of the convection
should completely exit the area by 06z or 07z tonight.
Drier air, clear skies, and much cooler temperatures are expected
in the wake of the front. Some locations in northern McCurtain
County may fall to near or just below freezing tonight/Wednesday
morning. Daytime temperatures on Wednesday will only warm into the
60s. Temperatures will quickly warm Thursday and Friday ahead of
the next storm system. Thunderstorms will develop Friday and
spread across the area Friday and into Saturday ahead of another
cold front. Severe weather will be possible again with this
system. Latest model guidance suggests there will be quite a bit
of post-frontal precip on Saturday, especially across Louisiana.
After a dry Sunday, a progressive upper flow pattern will bring
another upper trough and cold front, and more thunderstorm
chances, into the area early next week.
/09/
&&
.PREV DISCUSSION... /issued 1233 PM CDT Tue Apr 3 2018/
AVIATION...
Showers and thunderstorms to increase in coverage across the
region, becoming widespread by 03/22Z with damaging winds
possible in some storms. Expect MVFR ceilings in and around
convection. Conditions to improve shortly after 03/00Z. Otherwise,
southwest winds up to 20 knots with higher gusts to remain
elevated and become northwest and then northeast overnight. Winds
to diminish to 10 to 15 knots on Wednesday. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 65 42 71 / 70 0 0 0
MLU 46 63 40 71 / 100 0 0 0
DEQ 35 62 36 68 / 20 0 0 10
TXK 38 61 39 70 / 30 0 0 0
ELD 41 62 37 70 / 70 0 0 10
TYR 42 64 43 72 / 30 0 0 0
GGG 43 65 42 71 / 40 0 0 0
LFK 48 70 44 75 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
09/05Hazardous weather outlook, Apr 3, 10:57 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1057 AM CDT Tue Apr 3 2018 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-041200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Severe Thunderstorm Watch is in effect until 6 PM this afternoon. A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. ARZ073-LAZ004>006-011>014-018>022-041200- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring showers and thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. 09
In the hours before
Local storm report, Apr 3, 3:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 N REKLAW 31.96N 94.99W
04/03/2018 E1.00 INCH CHEROKEE TX PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL NEAR LAKE
STRIKER VIA BROADCAST MEDIA.
&&
20Special weather statement, Apr 3, 3:40 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Shreveport LA 340 PM CDT TUE APR 3 2018 TXZ150>153-165-166-032130- Panola TX-Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX- Rusk TX- 340 PM CDT TUE APR 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PANOLA...SOUTHEASTERN RUSK...NACOGDOCHES...SHELBY...CENTRAL ANGELINA AND SAN AUGUSTINE COUNTIES UNTIL 430 PM CDT... At 339 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Minden to near Lufkin. Movement was east at 65 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lufkin, Nacogdoches, Center, Huntington, San Augustine, Tenaha, Timpson, Garrison, Joaquin, Melrose, Martinsville, Bland Lake, Neuville, Woden, Etoile, Macune, Shelbyville, Minden, Burke and Appleby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 600 PM CDT for eastern and northeastern Texas. LAT...LON 3203 9405 3116 9406 3122 9477 3204 9470 TIME...MOT...LOC 2039Z 270DEG 57KT 3199 9468 3138 9473 05
Special weather statement, Apr 3, 3:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT TUE APR 3 2018
ARZ050-051-059-060-OKZ077-TXZ096-097-108-109-111-112-032130-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Cass TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
345 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHEASTERN MCCURTAIN...NORTHWESTERN
CASS...NORTHEASTERN FRANKLIN...BOWIE...NORTHERN MORRIS...NORTHERN
TITUS AND RED RIVER COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of De Queen to near Deport.
Movement was east at 45 mph.
Half inch hail, brief moderate rainfall and winds in excess of 40
mph will be possible with these storms.
Locations impacted include...
Texarkana, De Queen, Ashdown, Nashville, New Boston, Clarksville,
Mineral Springs, Dierks, Horatio, Foreman, Boxelder, Umpire, Idabel,
Broken Bow, Nash, Hooks, De Kalb, Bogata, Redwater and Maud.
A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3429 9393 3427 9394 3426 9393 3419 9392
3418 9382 3401 9382 3400 9373 3318 9430
3338 9531 3354 9531 3430 9447 3419 9447
3419 9425 3432 9425
TIME...MOT...LOC 2045Z 268DEG 39KT 3407 9453 3345 9532
FBLocal storm report, Apr 3, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 7 NE BECKVILLE 32.30N 94.35W
04/03/2018 PANOLA TX LAW ENFORCEMENT
TREES DOWN HWY 59 NORTH NEAR THE SABINE
RIVER.
&&
25Local storm report, Apr 3, 4:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG GARRISON 31.83N 94.49W
04/03/2018 NACOGDOCHES TX LAW ENFORCEMENT
REPORTS OF TREES DOWN AND ROOFS OFF
BUILDINGS NEAR THE SQUARE.
&&
25Local storm report, Apr 3, 4:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 2 E CUSHING 31.81N 94.81W
04/03/2018 NACOGDOCHES TX BROADCAST MEDIA
TREES DOWN SH W04 EAST OF CUSHING.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:59 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 3, 2:31 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 3, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 57 min |
| Apr 3, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 41 min |
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Nacogdoches, Panola, Rusk, Shelby | 39 min |
| Apr 3, 3:27 PM CDT | Special Weather Statement | SHV | Red River | 18 min |
| Apr 3, 3:40 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 50 min |
| Apr 3, 3:45 PM CDT | Special Weather Statement | SHV | Bowie, Red River | 45 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 57 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SHV | Panola, Shelby | 32 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 58 min |
| Apr 3, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 14 min |
| Apr 3, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 30 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 46 min |
| Apr 3, 5:45 PM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 60 min |
| Apr 3, 4:31 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 59 min |
| Apr 3, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more | 46 min |
| Apr 3, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 59 min |
| Apr 3, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more | 60 min |
| Apr 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 33 min |
| Apr 3, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 45 min |
Nearby
Tornado Warnings in Texas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.